# SDR 96ZZZX5739

- Difficulty date: October 17, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Ge CFM565A
- System (JASC): 7320 · Fuel Controlling System
- Part: Valve
- Part number: 5225742
- Condition: Mismanufactured
- Location: Hmu
- Part time: 1,119 hours
- Component: Woodward, 8061531
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WOODWARD HMU WAS RECENTLY RETURNED FROM SINGAPORE AIRLINES DUE TO A REPORTED COMPLAINT OF 'HP FUEL VALVE DID NOT OPEN DURING ENG START'.  THE SUBSEQUENT INVESTIGATION REVEALED THAT THE FUNCTIONAL OBSERVATION WAS THE RESULT OF AN IMPROPERLY MACHINED PART.  P/N 5225-742 FEATURES A THRUST BEARING DIAMETER WHICH EXTENDS TO AN ADJACENT SHOULDER (RELIEF GROOVE). THE SHOULDER POSITIONS THE BEARING AND WITHSTANDS THE OPERATING THRUST LOADS.  IN THE CASE OF THE IMPROPERLY MACHINED PART, THE BEARING DIAMETER WAS THE PROPER SIZE BUT DID NOT FULLY EXTEND INTO A GRINDING RELIEF GROOVE.
